CURB-65 score

Pulmonology

Also known as: CURB-65-Score · CURB-65 skoru · CURB-65 score (severity of community-acquired pneumonia)

What it is for

CURB-65 grades the severity of community-acquired pneumonia (CAP) in adults assessed in hospital. One point for each feature present (0-5 points).

Classification

CategoryDescription
Cnew confusion: 1 point
Uurea >7 mmol/L (blood urea nitrogen >19 mg/dL): 1 point
Rrespiratory rate ≥30/min: 1 point
Bblood pressure: systolic <90 mmHg or diastolic ≤60 mmHg: 1 point
65age ≥65 years: 1 point
Interpretation (BTS groups)0-1: low severity; 2: moderate severity; 3-5: high severity.
Related scoreCRB-65 leaves out urea so that it can be used without a blood test (0-4 points).

Source

Defining community acquired pneumonia severity on presentation to hospital: an international derivation and validation study

Thorax 2003;58:377-382 (Lim WS et al.)

DOI: 10.1136/thorax.58.5.377

PMID: 12728155

Edition
Lim et al. 2003; severity groups as in the BTS adult community-acquired pneumonia guideline (2009 update)
Checked on

Open the original source →

Summary of the published classification in our own words. Not a substitute for the original publication.

A question about this classification?

Medelix answers clinical questions from guidelines and studies – every statement with its source.

← All classifications